Title

A generalized Newton algorithm for quantile regression models

Document Type

Article

Publication Date

2014

Keywords

Linear programming, Quadratic penalty function, Armijo step, L1 constrained model

Abstract

This paper formulates the quadratic penalty function for the dual problem of the linear programming associated with the L1L1 constrained linear quantile regression model. We prove that the solution of the original linear programming can be obtained by minimizing the quadratic penalty function, with the formulas derived. The obtained quadratic penalty function has no constraint, thus could be minimized efficiently by a generalized Newton algorithm with Armijo step size. The resulting algorithm is easy to implement, without requiring any sophisticated optimization package other than a linear equation solver. The proposed approach can be generalized to the quantile regression model in reproducing kernel Hilbert space with slight modification. Extensive experiments on simulated data and real-world data show that, the proposed Newton quantile regression algorithms can achieve performance comparable to state-of-the-art.

Recommended Citation

Zheng, Songfeng. "A generalized Newton algorithm for quantile regression models," Computational Statistics 29, no. 6 (2014): 1403-1426.

DOI for the article

10.1007/s00180-014-0498-x

Department

Mathematics